Jump to content

rocklerm78

Member Since 01 Jul 2013
Offline Last Active Aug 04 2014 07:50 PM

Topics I've Started

Acn-Gen - Has Anyone Tried This Herbal Supplement?

04 August 2014 - 07:54 PM

After struggling with acne all of my adult life and trying every product and medication out there (including Accutane twice), my dermatologist suggested I try "Acn-Gen", which I bought off Amazon.  It has elm, rosemary and juniper in it.  I can't find much on the internet in the way of testimonials, other than one or two positive comments.  Has anyone tried this stuff and how were the results?


Acne Appearing Within Hours - Hormonal Or Allergy?

03 August 2014 - 08:32 PM

My skin has never been great, but it was clear after taking round 1 of Accutane about 5 years ago.  Then, I had a baby and my skin has been crap for two years.  I even took round two of Accutane, which did nothing.  My cheeks get the deep zits, my forehead lots of little, whitehead stuff.  Or just big red bumps that go nowhere.  Recently, new acne appears round the clock - four new giant zits cropped up today while I was running errands.  I've tried Spironolactone, minocyclene, benz perox, Proactiv, Obagi, Differin gel and cream, you name it.  Nothing has worked!  I can't take BCP.  I'm wondering if this is horrible hormonal acne or an allergy?  I haven't changed much about my diet in years (and during part of that time did have Accutane forced clear skin).  I do know my Vit D levels are low and I have a mild dairy allergy. I don't know how long to take Vit D before seeing possible results, or cutting out dairy before my face calms down, if that is a root cause.  I can't figure this out, my dermatologist isn't helping and I'm waiting on lab results from an endocrinologist.  Any thoughts would be appreciated!


Dairy & Adult Acne After Accutane - No Dairy Diet The Solution?

21 July 2014 - 11:02 AM

Hello!

 

I'm posting this after taking Accutane twice but still struggling with acne, and am now wondering if the root cause of my acne may be a food allergy.  I took Accutane 5 years ago and had good results.  Unfortunately, after having my daughter 2 years ago, my acne came back and is it's usual persistent and scaring self.  I took a second course of Accutane, finishing up about 4 months ago.  It helped but not as much as the first time. I'm still getting acne, despite using Retin-A and trying just about every single other oral or topical solution both OTC and prescribed by my dermatologist. Recently, a friend of mine mentioned I might have a dairy allergy.  I'd tested mildly allergic to 'bovine' products a few years back but per my allergist, if it "didn't make me feel bad, I could still eat it", so I did.  Now, I'm wondering if dairy may be a bigger issue for me than I'd like to believe, and could be the root cause of my acne.  What is confusing is that after Accutane the first time my skin was beautiful for four years; if dairy was an issue, why would my skin have stayed clear those years?  If anyone else has trouble with dairy products and may have a similar history with periods of clear skin then not, I'd love to hear it.  I'm going to try nixing dairy anyway, and work on adding in vitamins and other dietary substitutions to see how it goes.  

 

Thank you!


Spironolactone For Post Pregnancy Acne & Melasma

18 July 2013 - 07:35 PM

I've had mild to moderate acne for many years, which worsened enough a few years ago that I had to take Accutane.  That helped for a few years.  However, I recently had my daughter and my acne picked up a bit again.  When I stopped nursing about 3 months ago, my skin went nuts.  My derm put me on Spironolactone and I've been on it for about 6 weeks.  (I also started using Proactiv).  My skin is clearing up very slowly (the verdict is out whether it's the spiro or the Proactiv), but now I'm developing melasma!  No BCP involved and it's not just sun exposure in my case (I had it really bad years ago on BCP w/spiro, hence why I'm worried now).  I'm also using a Retin A product...I read all of this could be making my skin ultra sensitive and might contribute to melasma.  Obagi has helped me in the past, but I want to stop Spiro if that's the cause. Has anyone else had this happen with spiro?